Addiction Survivors Peer-Support Forum

Addiction Survivors Peer-Support Forum (http://www.addictionsurvivors.org/vbulletin/index.php)
-   Welcome room- Starting treatment (http://www.addictionsurvivors.org/vbulletin/forumdisplay.php?f=81)
-   -   My Suboxone Story (http://www.addictionsurvivors.org/vbulletin/showthread.php?t=30486)

Michelle01! 09-11-2016 01:00 PM

My Suboxone Story
 
Hello!
I got on Suboxone after being addicted to Tramadol IR for 6 years. When I was in the military I had 2 hip surgeries and Tramadol was my wonder drug; it gave me energy and I felt great. After I had a seizure from taking way too much tramadol IR i knew I had to get off of it. My Psychiatrist put me on Suboxone. The first time I took it I could not believe how high I got, that did not last long, maybe 4 days. I began gaining weight rapidly, 75 pounds in 1.5 years. I have Bachelor's in Nutrition so I knew this was due to suboxone. However my doctors were not convinced. I have now been off Suboxone for 1 month after being on 16mg/day for the past 6 months and 12 mg/day prior to that an have lost 27 pounds already. I got a script for tramadol ER and this has helped me tremendously get through sub withdrawl. The ER version does not give me any euphoric effect whatsoever. Next week I begin the Tramadol IR taper. I still have had extreme diarrhea for the past 3 weeks as well as sleep issues. I cant sleep past sunrise but im not upset about that.
I attempted to taper off suboxone 2 years ago and failed drastically. I was drinking at 8am and smoking pot to cope with PAWS. This time I actually feel like I will do it. Its already been a month! My mind is more clear than it has ever been, my libido is back and the weight is literally falling off.

NancyB 09-11-2016 07:37 PM

Hi Michelle01!, welcome. I'm sorry you had such a horrible experience. You were very likely on way too high of a dose at 12mg, never mind going up to 16 for the past 6 months. It sounds like your doctor just wasn't informed enough. Many people are able to reduce their dose fairly easily a couple months or so when they start at 12mg or higher, unless it was a transition from methadone, heroin with fentanyl, or extremely large amounts of other opioids.

Did you taper at all or go right to tramadol?

I'm glad you're on the right track now and are doing so much better.

Keep us posted on how your taper goes with the tramadol.

Nancy


All times are GMT -4. The time now is 05:51 PM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
© 2014 Addiction Survivors